MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE TENDON COMPRESSION BRIDGE KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. FIBERTAPE TENDON COMPRESSION BRIDGE KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number AR-7297-ST
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was discovered during monthly social safeguard cyber review that a case did not go as planned and the surgeon was forced to cut out his repair.In addition a tension device was broken.Additional information obtained 1/7/19: the surgeon was performing an open tsa using another manufacturer's implant and an arthrex fibertape subscap compression bridge kit, ar-7297.The surgeon was unable to achieve desired tension during fibertape compression bridge subscap repair.He had difficulty with issues with the arthrex ar-7297-st, suture tensioner that is a component of the ar-7297 kit.It seemed to seize or become stuck during final tensioning.The device would not advance.Once the tails were properly loaded into the distal end of the tension device, the square held and the ball turned but nothing happened.The ball would not turn and paddle would not advance.The surgeon feedback was that something felt stuck.The sutures were removed from the device and the device was inspected by the surgeon.When the surgeon tried again, away from the body, he was able to get the device (aka square and pear) to move freely but it was noticed that the device would come apart into two pieces.The racking stitch, accomplished after shuttling using the flag and dowel, seemed to tighten on itself to a point where tension could not be achieved by hand.With the suture tensioner device ar-7297-st becoming broken and not usable, it was necessary to remove the tapes due to slack and repair the subscap with fiberwire and io bone tunnels.The surgeon was able to work through the same incision during the entirety of the case and the case was completed.
 
Additional Manufacturer Narrative
Complaint confirmed: the tip shaft was found to be detached from the screw shaft.Evidence indicates the neck at the proximal end of the tip subassembly broke after tension was applied to the device.The most likely cause of tension is the tip shaft subassembly being jammed or prevented from moving while the screw shaft subassembly is backing out / unscrewed.
 
Additional Manufacturer Narrative
This second-follow-up is to correct the part number and udi number from both the initial and evaluation follow-up submissions.

Brand Name
FIBERTAPE TENDON COMPRESSION BRIDGE KIT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8289646
Report Number1220246-2019-00875
Device Sequence Number2418665
Product Code GAT
UDI-Device Identifier00888867289086
UDI-Public00888867289086
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-7297-ST
Device Catalogue NumberAR-7297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/07/2019
01/07/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date04/23/2019
04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;